Texas, 2018Wildfire in Texas, July 18 to 24, 2018
July 18 to 24, 2018 · NWS EWX · 1 event in 1 county or zone
The 308 Wildfire burned 1200 acres from July 18th until the 24th in Llano County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The 308 Wildfire burned 1200 acres from July 18th until the 24th in Llano County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 18, 2:12 PM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 18, 2:12 PM CST, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
312 PM CDT Wed Jul 18 2018
.SHORT TERM (Tonight through Thursday Night)...
Afternoon temperatures are in the mid 90s to near 100 early this
afternoon across south central Texas. Temperatures are still expected
to peak in the upper 90s to near 105 degrees today. The current Heat
Advisory for Llano and Burnet counties appears on track and will
remain intact.
Little change in the weather pattern will lead to a continuation of
hot and dry conditions across all areas through the short term
portion of the forecast. Based on the current forecast, we may need
another Heat Advisory for Llano, Burnet and possibly Williamson and
Travis counties on Thursday. At this time, we will hold off on the
issuance of an advisory in case future model data suggests the
advisory level heat is a little more widespread than currently
anticipated.
&&
.LONG TERM (Friday through Wednesday)...
We continue to see good agreement in a weather pattern favorable for
hot and dry weather through the end of the week into early next week.
Model trends of 925mb and 850mb temperatures show a steady upward
climb, with a peak likely occurring on Monday. This will translate to
more heat, with some records likely to fall, especially Friday
through Monday.
Late in the forecast period, we continue to see some disagreement
between the operational GFS and ECMWF. The GFS maintains a slim
opportunity for some rainfall, while the ECMWF suggests a
continuation of hot and dry weather. For now, we will maintain a very
low chance for showers and storms Tuesday night and Wednesday
morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 77 103 77 104 77 / 0 0 0 0 0
Austin Bergstrom Intl Airport 76 102 76 103 76 / 0 0 0 0 0
New Braunfels Muni Airport 75 101 74 102 74 / 0 0 0 0 0
Burnet Muni Airport 76 103 75 103 76 / 0 0 0 0 0
Del Rio Intl Airport 78 106 79 106 79 / 0 0 0 0 0
Georgetown Muni Airport 77 103 76 104 77 / 0 0 0 0 0
Hondo Muni Airport 74 104 74 104 75 / 0 0 0 0 0
San Marcos Muni Airport 76 102 75 103 75 / 0 0 0 0 0
La Grange - Fayette Regional 77 100 77 101 77 / 0 0 0 0 0
San Antonio Intl Airport 76 102 76 103 77 / 0 0 0 0 0
Stinson Muni Airport 77 102 76 103 76 / 0 0 0 0 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT this evening for Burnet-Llano.
&&
Mesoscale/Aviation...05
Synoptic/Grids...Platt
Public Service/Data Collection...EWilliams
Hazardous weather outlook, Jul 18, 3:48 AM CST, 12 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
448 AM CDT Wed Jul 18 2018
TXZ171>173-183>194-202>209-217>225-228-191000-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
448 AM CDT Wed Jul 18 2018
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Today And Tonight.
High temperatures today are expected to range from the upper 90s
to around 105 across South Central Texas. A heat advisory has been
issued for Llano and Burnet counties for this afternoon.
Those with activities outdoors today are urged to reduce
activities during the afternoon hours. Take frequent breaks,
preferably in an air conditioned area, and stay hydrated by
drinking plenty of water. Young children and pets should never be
left unattended in vehicles under any circumstances. This is
especially true during hot weather when car interiors can reach
lethal temperatures in a matter of minutes. Look before you lock!
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
High temperatures are expected to continue gradually warming each
day moving through the week. High temperatures will peak over the
weekend when all of South Central Texas will see highs in the
triple digits.
No other hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Wildfire, Llano
- When
- July 18, 4:31 PM CST to July 24, 11:18 AM CST
- Where
- Llano forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.706, -98.684 (the zone’s center; the record gives no point)
The 308 Wildfire burned 1200 acres from July 18th until the 24th in Llano County.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Nebraska, July 18 to 19, 2018$14 million · 2.75 in hail · 7 events
- Hail and Damaging Wind in Nebraska, July 18, 2018$50,000 · 1 in hail · 8 events
- Flash Flood and Damaging Winds in Mississippi, July 18, 2018$50,000 · 52 kt wind · 7 events
- Tornado and Damaging Wind in South Dakota, July 18, 2018EF1 · 2 events
- Flash Flood and Damaging Wind in Arizona, July 18, 2018$20,000 · 56 kt wind · 2 events
- Hail and Damaging Winds in South Dakota, July 18, 20182 in hail · 9 events
- Flash Flooding and Heavy Rain in Missouri, July 18 to 19, 2018$1,000 · 8 events
- Tornado and Hail in South Dakota, July 18, 2018EF0 · 8 events
- High Surf in Hawaii, July 18 to 19, 20188 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 18, 20186 events
- Flash Flooding and Hail in South Dakota, July 18, 20181.75 in hail · 5 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 18, 20182 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 773750.